Show simple item record

dc.contributor.author Davies, Ioan Tudur
dc.contributor.author Cox, Simon John
dc.date.accessioned 2010-09-13T11:00:36Z
dc.date.available 2010-09-13T11:00:36Z
dc.date.issued 2010-07
dc.identifier.citation Davies , I T & Cox , S J 2010 , ' Sedimentation of an elliptical object in a two-dimensional foam ' Journal of Non Newtonian Fluid Mechanics , vol 165 , no. 13-14 , pp. 793-799 . , 10.1016/j.jnnfm.2010.04.005 en
dc.identifier.issn 0377-0257
dc.identifier.other PURE: 150935
dc.identifier.other dspace: 2160/5687
dc.identifier.uri http://hdl.handle.net/2160/5687
dc.description I.T. Davies and S.J. Cox (2010) Sedimentation of an elliptical object in a two-dimensional foam. J. Non-Newt. Fl. Mech. 165:793-799. Sponsorship: Financial support is gratefully acknowledged from EPSRC (EP/D071127/1). en
dc.description.abstract The sedimentation of an elliptical object in a dry two-dimensional, monodisperse foam is simulated. The calculations are quasi-static, allowing the identification and separation of the elastic, plastic and viscous response of the foam to the motion. In addition to its weight, the forces on the ellipse are due to the network of soap films and the pressures in the bubbles. These give rise to non-zero torque, lift and drag forces, causing the motion of the ellipse to deviate from a vertical path. Highly-stretched films are formed in the wake of the ellipse and asymmetry in the flow field, with bubbles moving from the front to the back of the ellipse along only one side, causes it to rotate from a metastable state with its major axis perpendicular to gravity into a stable orientation with its major axis parallel to the direction of gravity. When the orientation is intermediate between these two limits, there is a significant lift force which causes the ellipse to move laterally. A larger, more eccentric, ellipse rotates more quickly. en
dc.format.extent 7 en
dc.language.iso eng
dc.relation.ispartof Journal of Non Newtonian Fluid Mechanics en
dc.subject Foam en
dc.subject Ellipse en
dc.subject Sedimentation en
dc.title Sedimentation of an elliptical object in a two-dimensional foam en
dc.type Text en
dc.type.publicationtype Article (Journal) en
dc.identifier.doi http://dx.doi.org/10.1016/j.jnnfm.2010.04.005
dc.contributor.institution Mathematical Modelling of Structures, Solids and Fluids en
dc.contributor.institution Institute of Mathematics & Physics (ADT) en
dc.description.status Peer reviewed en


Files in this item

Aside from theses and in the absence of a specific licence document on an item page, all works in Cadair are accessible under the CC BY-NC-ND Licence. AU theses and dissertations held on Cadair are made available for the purposes of private study and non-commercial research and brief extracts may be reproduced under fair dealing for the purpose of criticism or review. If you have any queries in relation to the re-use of material on Cadair, contact is@aber.ac.uk.

This item appears in the following Collection(s)

Show simple item record

Search Cadair


Advanced Search

Browse

Statistics